MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE UKA, BASE PLATE TRIAL, SIZE 4; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. IBALANCE UKA, BASE PLATE TRIAL, SIZE 4; ORTHOPEDIC MANUAL SURG INSTR
Model Number IBALANCE UKA, BASE PLATE TRIAL, SIZE 4
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the metal tip on the ar-9215-1-02 glenoid drill guide handle has been compromised.After insertion of the ar-601-tbp4 poly trial with the handle, the metal connection cracked cleanly off into the trial where it is unable to be removed.The rep reported no pieces were lost, and both pieces will be returned.As the trial had already been placed, there was no further need of the base plate trial or an alternative instrument.There was no delay in surgery, a second surgery will not be needed.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed, the tip of the mating part broke inside the threaded hole.The fragment could not be removed.The laser markings were also found to be discolored and faded.The most likely cause of the tip breaking is prying/leveraging.

Brand Name
IBALANCE UKA, BASE PLATE TRIAL, SIZE 4
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19488638
Report Number1220246-2024-05286
Device Sequence Number18295685
Product Code HWT
UDI-Device Identifier00888867037809
UDI-Public00888867037809
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBALANCE UKA, BASE PLATE TRIAL, SIZE 4
Device Catalogue NumberAR-601-TBP4
Device Lot Number71441606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2021
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown